Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 54, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 2004, 3:36 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 13, 2004, 4:10 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Conecuh County, AL, Escambia County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
011 WUUS54 KMOB 132036 SVRMOB ALC035-053-132110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 336 PM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA CONECUH COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 410 PM CDT * AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROOKLYN...OR ABOUT 15 MILES SOUTHEAST OF EVERGREEN...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JOHNSONVILLE BY 345 PM CDT BROOKLYN BY 350 PM CDT PAUL BY 400 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3119 8695 3115 8675 3141 8668 3145 8691 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:30 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 13, 3:30 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 330 PM CDT SUN JUN 13 2004 .SHORT TERM...RATHER BUSY DAY FORECAST-WISE. WE CONTINUE TO WATCH FOR STRONGER STORMS INLAND IN THE VERY NEAR-TERM. SO FAR...A FEW HIGHER REFLECTIVITY CORES INLAND...WITH A COUPLE OF PULSE STRONG STORMS OVER THE EASTERN ZONES ATTM. DEEP TROPICAL MOISTURE CONTINUES TO FUNNEL IN FROM THE SOUTH... UP THE EAST SIDE OF THE BROAD LOW PRESSURE SYSTEM OVER THE SOUTHWESTERN GULF. ALL EYES CONTINUE WATCHING FOR FURTHER DEVELOPMENT OF THIS LOW ROUGHLY ABOUT 23.5N AND 90W. A HURRICANE HUNTER AIRCRAFT IS ON-SCENE AT THIS HOUR...AND WE ARE AWAITING THE LATEST OFFICIAL WORD FROM TPC ON THE OVERALL POTENTIAL FOR THIS SYSTEM TO DEVELOP FURTHER. STAY TUNED. WE CONTINUE THE TREND OF RAMPING UP POPS THROUGH EARLY TUESDAY. CONCENSUS ATTM IS TO TREND FORECAST CLOSER TO THE ETA ON PLACEMENT OF THE LOW MONDAY INTO TUESDAY...SLOWING IT DOWN ABOUT 12 HOURS AND GOING A LITTLE HIGHER ON THE WIND FIELDS OFFSHORE. THE OBSERVED EASTERN GULF RIDGE IS TRENDING THE MOTION SLOWER TONIGHT...WITH THE LOW EXPECTED TO MAKE SLOW PROGRESS NORTHWARD UP THE WEST SIDE OF THE RIDGE DURING THE DAY MONDAY AS A SHORTWAVE DRIVES INTO TEXAS... HELPING LIFT IT UP THE WESTERN PERIPHERY OF THE MEAN RIDGE. MOST OF THE GUIDANCE PUTS IT SOMEWHERE OVER SOUTH LOUISIANA BY MONDAY NIGHT. EVEN THOUGH THE LOW WILL MOST LIKELY GO WEST OF OUR AREA...WE WILL BE ON THE DEEP TROPICAL FEED ON THE EAST SIDE...WITH MUCH (IF NOT ALL) OF OUR FORECAST AREA EXPECTED TO SEE BANDS OF HEAVY RAINS AT TIMES MONDAY AND MONDAY NIGHT. WHILE WE WE DID HOIST THE QPF VALUES IN THE GRIDDED FORECASTS QUITE A BIT...WE WILL HOLD OFF ON ANY FLOOD/FLASH FLOOD WATCHES UNTIL WE CAN PROJECT WITH GREATER DETAIL WHERE THE 6+ INCH RAINS WILL FALL (WHEN WE GET A MORE CLEAR PICTURE ON WHERE THE LOW WILL GO). RIGHT NOW IT IS A WAIT AND SEE TYPE SETUP. && .EXTENDED...AS THE LOW MOVES INLAND AND GRADUALLY GETS ABSORBED INTO THE WESTERLIES...RAIN COVERAGES WILL DROP OFF TUESDAY WITH A RETURN TO A MORE DIURNAL TREND OF TEMPS AND POPS. LITTLE CHANGE TO THE MEDIUM RANGE PERIODS ATTM. && .MARINE...WILL LIKELY WILL HAVE TO HOIST THE SMALL CRAFT ADVISORIES SOMETIME TONIGHT AS THE GRADIENT TIGHTENS GRADUALLY BETWEEN THE LOW TO THE SOUTHWEST AND THE RIDGE TO THE EAST. WE WILL FORECAST 20 TO 25 KTS BY LATE MONDAY AS THE LOW TO THE SW DRAWS CLOSER AND THE GRADIENT TIGHTENS FURTHER. 20 TO 25 KT SUSTAINED DEEP SOUTHERLY FETCH GIVES ABOUT A 10 FT SEA ON THE BRETSCHNEIDER WAVEHEIGHT NOMOGRAM BY MONDAY NIGHT. && .PRELIMINARY TEMPS / POPS... MOBILE 75 82 72 87 / 60 90 80 60 PENSACOLA 75 82 74 85 / 60 90 80 60 DESTIN 77 82 75 85 / 60 90 80 60 EVERGREEN 73 83 71 87 / 50 90 80 60 WAYNESBORO 71 82 71 87 / 50 90 80 60 CAMDEN 72 83 71 86 / 50 90 80 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 05/GARMON
Hazardous weather outlook, Jun 13, 5:15 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 515 AM CDT SUN JUN 13 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131730- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 515 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND EARLY EVENING...MAINLY OVER THE WESTERN FLORIDA PANHANDLE AND THE COASTAL COUNTIES OF MISSISSIPPI AND ALABAMA WHERE THE SEA BREEZE WILL PROVIDE A FOCUS. ISOLATED TO SCATTERED THUNDERSTORMS WILL PUSH INTO THE INTERIOR SECTIONS BY MID TO LATE AFTERNOON. BRIEF LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND FREQUENT LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS. OTHERWISE...NO WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... A WEAK AREA OF LOW PRESSURE IS EXPECTED TO APPROACH THE AREA FROM THE SOUTH BY EARLY MONDAY. THIS SYSTEM WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION BEGINNING EARLY MONDAY MORNING AND CONTINUING THROUGH MONDAY NIGHT. ABUNDANT GULF MOISTURE ASSOCIATED WITH THIS SYSTEM COULD RESULT IN THE THREAT OF LOCALLY HEAVY RAIN... WITH WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE. IN ADDITION TO HEAVY RAIN...THE COMBINATION OF STRONG SOUTHERLY WINDS AND OUTGOING TIDES WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES ON MONDAY. THE LOW PRESSURE SYSTEM IS EXPECTED TO PUSH INLAND OVER LOUISIANA MONDAY NIGHT...WITH DIMINISHING WINDS AND A RETURN TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BY MID WEEK. THE SCATTERED AFTERNOON AND EVENING CONVECTIVE PATTERN WILL PERSIST INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:14 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.